Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 7, 2021, 7:00 PM CDT for Rock County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 7, 2021, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.00 in
- Wind
- 30
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
629
WWUS83 KMKX 080000
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
700 PM CDT Sat Aug 7 2021
WIZ063-064-069-080030-
Rock WI-Jefferson WI-Dane WI-
700 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northern Rock,
southeastern Dane and southwestern Jefferson Counties through 730 PM
CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cambridge to Brooklyn. Movement was east at 30
mph.
HAZARD...Winds between 30 and 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Janesville, Whitewater, Stoughton, Fort Atkinson, Milton, Edgerton,
Lake Koshkonong, Fulton, Albion, Utica, Rockdale, Busseyville,
Cooksville, Indianford, Leyden and Lima Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Wisconsin.
&&
LAT...LON 4267 8902 4284 8937 4285 8936 4300 8908
4284 8858 4284 8877 4283 8878 4276 8878
TIME...MOT...LOC 0000Z 283DEG 28KT 4300 8902 4284 8935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CMILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:50 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 1:50 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 150 PM CDT Sat Aug 7 2021 .SHORT TERM... (Issued 150 PM CDT Sat Aug 7 2021) Tonight: Potentially three convective systems to affect the area. First line segment shifting through southeast WI with a diminished wind threat. Other activity across SC/SW WI had supercell potential for a time with MCV working through there. Activity has overall weakened but one cell in particular remains fairly potent. Overall abundant moisture and instability in place and with the MCV continuing to translate eastward some further organization is plausible. Then, we will look further back to the northwest and west where the LLJ will likely help to evolve another complex or two, one or both of which could roll through parts of the area overnight into Sunday morning. This could have some strong/severe potential to it but time of day and impacts of earlier convection may have a modifying effect on the airmass. Sunday through Sunday night: Very warm, moist and unstable airmass will be in place with southerly low level flow. How convection at the outset of the day will certainly have a say on how the rest of the day plays out. But shortwave trough will be edge closer throughout the day and into the evening hours. This in concert with said instability should be enough to generate more thunderstorms. Trough axis settles across Sunday night so this should keep the thunderstorm threat going. && .LONG TERM... (Issued 150 PM CDT Sat Aug 7 2021) Monday through Monday night: Mid level trough axis is proggd to shift east of the forecast area during the afternoon so expect to see additional shra/tsra. If influence of the mid level cyclonic flow lingers into the afternoon hours we could have some additional pop up showers or storms as well. Mid level ridging and quieter weather works in for Monday night into Tuesday morning. Tuesday afternoon through Tuesday night: A mid level shortwave approaches with some lower level cyclogenesis expected. A renewed thermal ridge gets pulled into the area on southwest winds. We could see 925 temps rise into the low to mid 20s celsius. So more hot/humid wx expected. We may see some storms develop along the 850/925 baroclinic zone as it lifts northeastward. Trailing cool front and tail of mid level wave could result in some additional storms into Tuesday evening as well. Wednesday through Thursday: Brief surface and mid level ridging takes hold so we should see a break in the precipitation. However the heat builds back in with a lower level southwest wind regime. Thermal ridge re-amplifies into Thursday ahead of a cold front. Looks like a pretty decent cold front arrives Thursday night which would put an end to the heat and higher dew points. Friday through Saturday: High pressure will likely dominate for the end of the week here with quiet, cooler and less humid conditions. && .AVIATION... (Issued 150 PM CDT Sat Aug 7 2021) A weakening line segment shifting through southeast Wisconsin with additional storms upstream into parts of SC WI. This activity has been largely disorganized though one cell was packing more of a punch. As MCV continues to shift east and LLJ amps up overnight more storm development looks likely that would affect the area overnight into Sunday morning. MVFR cigs associated with the warm front will continue across the area until the front lifts north of the area. The stormy pattern continues Sunday into Sunday night as another mid level wave works through the moist and unstable airmass. && .MARINE... (Issued 150 PM CDT Sat Aug 7 2021) A low is expected to move into the region tonight, which will cause the pressure gradient to tighten and the winds to pick up across the lake. Thunderstorm chances continue through early next week as multiple upper level disturbance track across the western Great Lakes Region. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 7, 5:08 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 508 PM CDT Sat Aug 7 2021 WIZ046-047-051-052-056>060-062>072-082215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 508 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Chances for thunderstorms continue into Sunday morning with some stronger storms possible. Torrential rainfall will be possible, with any training storms potentially causing localized flooding. The Wisconsin DNR has issued a Air Quality Advisory for ozone for Milwaukee, Racine and Kenosha Counties that is in effect until 11 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Chances for thunderstorms continue Sunday through early next week with stronger storms possible through Sunday night. As the heat and humidity build through the weekend, heat indices in the 90s to near 100 look likely. Some heat indices could exceed 100 on Tuesday. More storm chances arrive Tuesday and again Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Sunday night. LMZ643>646-082215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 508 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Chances for thunderstorms continue with some stronger storms possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There will be chances of thunderstorms Sunday through early next week and again Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 508 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Chances for thunderstorms continue with some stronger storms possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Chances of thunderstorms continue Sunday through early next week and again Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 7, 6:03 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
603 PM CDT Sat Aug 7 2021
WIZ047-051-058-072345-
Dodge WI-Green Lake WI-Fond Du Lac WI-
603 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southeastern Green
Lake, western Fond du Lac and Dodge Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Markesan to 6 miles northeast of Fall
River to near Columbus. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fond Du Lac, Watertown, Beaver Dam, Hartford, Waupun, Ripon,
Mayville, North Fond Du Lac, Columbus, Horicon, Juneau, Lomira,
Markesan, Theresa, Hustisford, Oakfield, Rosendale, Iron Ridge,
Brandon and Southern Lake Winnebago.
People attending The Iron Ridge Firemans Picnic should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Wisconsin.
&&
LAT...LON 4387 8838 4320 8842 4320 8901 4382 8901
TIME...MOT...LOC 2302Z 267DEG 38KT 4372 8906 4346 8897 4329 8904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HANSENLocal storm report, Aug 7, 6:10 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 N HIGHLAND 43.08N 90.38W
08/07/2021 IOWA WI LAW ENFORCEMENT
COUNTY SHERIFF REPORTS BARN DAMAGE AND TREES
TOPPED ALONG CAMP ROAD NORTH OF HIGHLAND.
POSSIBLE TORNADO.
&&Local storm report, Aug 7, 6:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 4 SW KINGSTON 43.66N 89.20W
08/07/2021 E60 MPH GREEN LAKE WI EMERGENCY MNGR
DALTON.
&&Local storm report, Aug 7, 6:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 4 SW KINGSTON 43.66N 89.20W
08/07/2021 E50 MPH GREEN LAKE WI EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
SW KINGSTON. DALTON.
&&Special weather statement, Aug 7, 6:40 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
640 PM CDT Sat Aug 7 2021
WIZ064-080030-
Jefferson WI-
640 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of Jefferson County
through 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Marshall to near Deerfield. Movement was east
at 40 mph.
HAZARD...Winds from 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Watertown, Fort Atkinson, Jefferson, Lake Mills, Waterloo, Johnson
Creek, Palmyra, Cambridge, Lake Ripley, Ixonia, Rome, Milford,
Hebron, Sullivan, Hubbleton, Pipersville, Helenville, Nws
Milwaukee/sullivan and Lake Lac La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Wisconsin.
&&
LAT...LON 4297 8901 4320 8901 4320 8854 4284 8855
4284 8857
TIME...MOT...LOC 2340Z 279DEG 35KT 4318 8908 4303 8913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CMILLERSpecial weather statement, Aug 7, 7:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
700 PM CDT Sat Aug 7 2021
WIZ063-064-069-080030-
Rock WI-Jefferson WI-Dane WI-
700 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northern Rock,
southeastern Dane and southwestern Jefferson Counties through 730 PM
CDT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cambridge to Brooklyn. Movement was east at 30
mph.
HAZARD...Winds between 30 and 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Janesville, Whitewater, Stoughton, Fort Atkinson, Milton, Edgerton,
Lake Koshkonong, Fulton, Albion, Utica, Rockdale, Busseyville,
Cooksville, Indianford, Leyden and Lima Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southeastern Wisconsin.
&&
LAT...LON 4267 8902 4284 8937 4285 8936 4300 8908
4284 8858 4284 8877 4283 8878 4276 8878
TIME...MOT...LOC 0000Z 283DEG 28KT 4300 8902 4284 8935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:20 PM CDT | Special Weather Statement | MKX | Waukesha | 25 min |
| Aug 7, 7:32 PM CDT | Special Weather Statement | MKX | Walworth | 58 min |
| Aug 7, 7:51 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 54 min |
| Aug 7, 8:06 PM CDT | Special Weather Statement | MKX | Racine, Walworth | 69 min |
| Aug 7, 9:13 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 77 min |
| Aug 7, 10:01 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Washington | 59 min |
| Aug 7, 10:22 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette | 3 hr |
| Aug 7, 10:33 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 57 min |
| Aug 7, 11:00 PM CDT | Special Weather Statement | MKX | Washington | 60 min |
| Aug 7, 11:36 PM CDT | Areal Flood Advisory | MKX | Dodge, Ozaukee, Washington | 75 min |
| Aug 7, 11:56 PM CDT | Special Weather Statement | MKX | Dodge | 34 min |
| Aug 8, 12:49 AM CDT | Areal Flood Warning | MKX | Dodge, Ozaukee, Washington | 6 hr |
| Aug 8, 12:56 AM CDT | River Flood Warning | MKX | Fond du Lac | 11 hr |
| Aug 8, 1:37 AM CDT | Areal Flood Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 5 hr |
| Aug 8, 2:19 AM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee | 3 hr |
| Aug 8, 2:43 AM CDT | Flash Flood Watch | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Milwaukee and 3 more | 17 hr |
| Aug 8, 9:54 AM CDT | Small Craft Advisory | MKX | 10 hr | |
| Aug 8, 4:24 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 36 min |
| Aug 8, 4:38 PM CDT | Special Weather Statement | MKX | Dodge | 37 min |
| Aug 8, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 25 min |
| Aug 8, 5:05 PM CDT | Special Marine Warning | MKX | 24 min | |
| Aug 8, 5:12 PM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 8, 5:37 PM CDT | Special Weather Statement | MKX | Sheboygan | 23 min |
| Aug 8, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 30 min |
| Aug 8, 6:09 PM CDT | Special Marine Warning | MKX | 51 min | |
| Aug 8, 6:50 PM CDT | Special Marine Warning | MKX | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.